Alert archive / Tennessee / River Flood Advisories in 2011
River Flood Advisory 2, NWS Nashville, TN
NWS Nashville, TN issued this river flood advisory at Feb 24, 2011, 10:18 AM CST for Montgomery County, Tennessee. It was in force for 50 hr.
The area
The counties it named.
The facts
- Issued
- Feb 24, 2011, 10:18 AM CST (16:18 UTC)
- Expired
- Feb 26, 2011, 11:52 AM CST
- In force
- 50 hr
- Issued by
- NWS Nashville, TN
County Montgomery County, TN
The river
Written for the forecast point Cumberland River at Clarksville (CKVT1).
- Action stage
- 40 ft
- Minor stage
- 46 ft
- Moderate stage
- 50 ft
- Major stage
- 55 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03436500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
326 WGUS84 KOHX 241618 FLSOHX FLOOD ADVISORY NATIONAL WEATHER SERVICE NASHVILLE TN 1018 AM CST THU FEB 24 2011 ...THE NATIONAL WEATHER SERVICE IN NASHVILLE, TN HAS ISSUED A FLOOD ADVISORY FOR THE FOLLOWING RIVERS IN MIDDLE TENNESSEE... CUMBERLAND RIVER AT NASHVILLE AFFECTING DAVIDSON COUNTY CUMBERLAND RIVER AT CLARKSVILLE AFFECTING MONTGOMERY COUNTY MILL CREEK NEAR ANTIOCH AFFECTING DAVIDSON COUNTY MILL CREEK NEAR WOODBINE AFFECTING DAVIDSON COUNTY WHITES CREEK AT BORDEAUX AFFECTING DAVIDSON COUNTY RICHLAND CREEK AT NASHVILLE AFFECTING DAVIDSON COUNTY .HEAVY RAINFALL CONTINUES ACROSS MIDDLE TENNESSEE AND WILL CONTINUE TO AFFECT CREEKS AND STREAMS AROUND NASHVILLE...AND THE CUMBERLAND RIVER FROM NASHVILLE TO CLARKSVILLE THROUGH FRIDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA FOR FURTHER INFORMATION FROM THE NATIONAL WEATHER SERVICE. && TNC037-250418- /O.NEW.KOHX.FL.Y.0001.110224T1618Z-110227T1800Z/ /NAST1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1018 AM CST THU FEB 24 2011 THE NATIONAL WEATHER SERVICE IN NASHVILLE, TN HAS ISSUED A * FLOOD ADVISORY FOR THE CUMBERLAND RIVER AT NASHVILLE * AT 09AM THURSDAY THE STAGE WAS 19.0 FEET. * THE RIVER IS FORECAST TO RISE TO 31.5 FEET EARLY SATURDAY MORNING. * FLOOD STAGE IS 40.0 FEET. * AT 30.0 FEET...IN DOWNTOWN NASHVILLE THE FIRST GRASSY AREA OF THE RIVERFRONT LANDING...AND THE ACCESS POINT ON THE EAST SIDE OF THE RIVER NEAR L P FIELD ARE INUNDATED. * AT 25.0 FEET...IN DOWNTOWN NASHVILLE THE RIVERFRONT AREAS ON BOTH SIDES OF THE RIVER BEGIN TO BE INUNDATED. $$ TNC125-250418- /O.NEW.KOHX.FL.Y.0002.110224T1618Z-110227T1800Z/ /CKVT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1018 AM CST THU FEB 24 2011 THE NATIONAL WEATHER SERVICE IN NASHVILLE, TN HAS ISSUED A * FLOOD ADVISORY FOR THE CUMBERLAND RIVER AT CLARKSVILLE * AT 09AM THURSDAY THE STAGE WAS 26.7 FEET. * FLOOD STAGE IS 46.0 FEET. * THE RIVER WILL CONTINUE TO RISE TO NEAR 40.5 FEET BY SATURDAY EARLY AFTERNOON. * AT 40.0 FEET...WATER LEVELS APPROACH LOW LYING AREAS ALONG THE BANKS. $$ TNC037-250418- /O.NEW.KOHX.FL.Y.0003.110224T1618Z-110226T0403Z/ /ANTT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1018 AM CST THU FEB 24 2011 THE NATIONAL WEATHER SERVICE IN NASHVILLE, TN HAS ISSUED A * FLOOD ADVISORY FOR THE MILL CREEK NEAR ANTIOCH * AT 09AM THURSDAY THE STAGE WAS 3.5 FEET. * THE WATER LEVEL WILL RISE TO 13.5 FEET EARLY FRIDAY MORNING. * FLOOD STAGE IS 14.0 FEET. $$ TNC037-250418- /O.NEW.KOHX.FL.Y.0004.110224T1618Z-110226T0403Z/ /WBNT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1018 AM CST THU FEB 24 2011 THE NATIONAL WEATHER SERVICE IN NASHVILLE, TN HAS ISSUED A * FLOOD ADVISORY FOR THE MILL CREEK NEAR WOODBINE * AT 09AM THURSDAY THE STAGE WAS 3.6 FEET. * THE WATER LEVEL WILL RISE TO 7.0 FEET EARLY FRIDAY MORNING. * FLOOD STAGE IS 14.0 FEET. $$ TNC037-250418- /O.NEW.KOHX.FL.Y.0005.110224T1618Z-110226T0403Z/ /BORT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1018 AM CST THU FEB 24 2011 THE NATIONAL WEATHER SERVICE IN NASHVILLE, TN HAS ISSUED A * FLOOD ADVISORY FOR THE WHITES CREEK AT BORDEAUX * AT 09AM THURSDAY THE STAGE WAS 12.5 FEET AND RISING. * FLOOD STAGE IS 18.0 FEET. * THE WATER LEVEL WILL RISE TO 16 FEET EARLY FRIDAY MORNING. * AT 18.0 FEET...FLOODING OF HOMES ALONG HAMILTON AVE IN BORDEAUX OCCURS. * AT 17.0 FEET...WATER APPROACHES THE FOUNDATIONS OF HOMES ALONG HAMILTON AVE IN BORDEAUX. * AT 13.0 FEET...WATER INUNDATES THE BACKYARDS OF HOMES ALONG HAMILTON AVE IN THE BORDEAUX AREA. $$ TNC037-250418- /O.NEW.KOHX.FL.Y.0006.110224T1618Z-110226T0403Z/ /NRCT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1018 AM CST THU FEB 24 2011 THE NATIONAL WEATHER SERVICE IN NASHVILLE, TN HAS ISSUED A * FLOOD ADVISORY FOR THE RICHLAND CREEK AT NASHVILLE * AT 09AM THURSDAY THE STAGE WAS 2.2 FEET AND RISING. * FLOOD STAGE IS 15.0 FEET. * THE WATER LEVEL WILL RISE TO 12.5 FEET EARLY FRIDAY MORNING. * AT 10.0 FEET...WATER INUNDATES LOW LYING AREAS...INCLUDING PORTIONS OF THE RICHLAND CREEK GREENWAY AND THE MC CABE FIELD GOLF COURSE. $$
5 follow-up statements
564 WGUS84 KOHX 242041 FLSOHX FLOOD ADVISORY NATIONAL WEATHER SERVICE NASHVILLE TN 241 PM CST THU FEB 24 2011 ...THE FLOOD ADVISORY CONTINUES FOR THE CUMBERLAND RIVER...CUMBERLAND RIVER... CUMBERLAND RIVER AT NASHVILLE AFFECTING DAVIDSON COUNTY CUMBERLAND RIVER AT CLARKSVILLE AFFECTING MONTGOMERY COUNTY .HEAVY RAINFALL ACROSS MIDDLE TENNESSEE WILL CONTINUE TO AFFECT THE MAINSTEM PORTIONS OF THE CUMBERLAND RIVER FROM NASHVILLE TO CLARKSVILLE. EXPECT THE RIVER TO RISE THROUGH FRIDAY AFTERNOON...AND REMAIN HIGH INTO SATURDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA FOR FURTHER INFORMATION FROM THE NATIONAL WEATHER SERVICE. && TNC037-250841- /O.CON.KOHX.FL.Y.0001.000000T0000Z-110227T1800Z/ /NAST1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 241 PM CST THU FEB 24 2011 THE FLOOD ADVISORY CONTINUES FOR THE CUMBERLAND RIVER AT NASHVILLE * UNTIL SUNDAY AFTERNOON. * AT 02PM THURSDAY THE STAGE WAS 20.2 FEET AND RISING. * FLOOD STAGE IS 40.0 FEET. * THE RIVER WILL CONTINUE TO RISE TO NEAR 31.50 FEET EARLY SATURDAY MORNING. * AT 30.0 FEET...IN DOWNTOWN NASHVILLE THE FIRST GRASSY AREA OF THE RIVERFRONT LANDING...AND THE ACCESS POINT ON THE EAST SIDE OF THE RIVER NEAR L P FIELD ARE INUNDATED. * AT 25.0 FEET...IN DOWNTOWN NASHVILLE THE RIVERFRONT AREAS ON BOTH SIDES OF THE RIVER BEGIN TO BE INUNDATED. $$ TNC125-250841- /O.CON.KOHX.FL.Y.0002.000000T0000Z-110227T1800Z/ /CKVT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 241 PM CST THU FEB 24 2011 THE FLOOD ADVISORY CONTINUES FOR THE CUMBERLAND RIVER AT CLARKSVILLE * UNTIL SUNDAY AFTERNOON. * AT 02PM THURSDAY THE STAGE WAS 27.7 FEET AND RISING. * FLOOD STAGE IS 46.0 FEET. * THE RIVER WILL CONTINUE TO RISE TO NEAR 43.0 FEET SATURDAY MORNING. * AT 40.0 FEET...WATER LEVELS APPROACH LOW LYING AREAS ALONG THE BANKS. $$
536 WGUS84 KOHX 250320 FLSOHX FLOOD ADVISORY NATIONAL WEATHER SERVICE NASHVILLE TN 920 PM CST THU FEB 24 2011 ...THE FLOOD ADVISORY CONTINUES FOR THE CUMBERLAND RIVER...CUMBERLAND RIVER... CUMBERLAND RIVER AT NASHVILLE AFFECTING DAVIDSON COUNTY CUMBERLAND RIVER AT CLARKSVILLE AFFECTING MONTGOMERY COUNTY ..HEAVY RAINFALL ACROSS MIDDLE TENNESSEE WILL CONTINUE TO AFFECT THE MAINSTEM PORTIONS OF THE CUMBERLAND RIVER FROM NASHVILLE TO CLARKSVILLE. EXPECT THE RIVER TO RISE THROUGH FRIDAY AFTERNOON...AND REMAIN HIGH INTO SATURDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA FOR FURTHER INFORMATION FROM THE NATIONAL WEATHER SERVICE. && TNC037-251520- /O.CON.KOHX.FL.Y.0001.000000T0000Z-110227T0000Z/ /NAST1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 920 PM CST THU FEB 24 2011 THE FLOOD ADVISORY CONTINUES FOR THE CUMBERLAND RIVER AT NASHVILLE * UNTIL SATURDAY EVENING. * AT 08PM THURSDAY THE STAGE WAS 22.4 FEET AND RISING. * FLOOD STAGE IS 40.0 FEET. * THE RIVER WILL RISE TO NEAR 32.0 FEET FRIDAY EVENING. * AT 30.0 FEET...IN DOWNTOWN NASHVILLE THE FIRST GRASSY AREA OF THE RIVERFRONT LANDING...AND THE ACCESS POINT ON THE EAST SIDE OF THE RIVER NEAR L P FIELD ARE INUNDATED. * AT 25.0 FEET...IN DOWNTOWN NASHVILLE THE RIVERFRONT AREAS ON BOTH SIDES OF THE RIVER BEGIN TO BE INUNDATED. $$ TNC125-251520- /O.CON.KOHX.FL.Y.0002.000000T0000Z-110227T1800Z/ /CKVT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 920 PM CST THU FEB 24 2011 THE FLOOD ADVISORY CONTINUES FOR THE CUMBERLAND RIVER AT CLARKSVILLE * UNTIL SUNDAY AFTERNOON. * AT 08PM THURSDAY THE STAGE WAS 29.8 FEET AND RISING. * FLOOD STAGE IS 46.0 FEET. * THE RIVER WILL CONTINUE TO RISE TO NEAR 42.6 FEET BY EARLY SATURDAY MORNING. * AT 40.0 FEET...WATER LEVELS APPROACH LOW LYING AREAS ALONG THE BANKS. $$
583 WGUS84 KOHX 251954 FLSOHX FLOOD ADVISORY NATIONAL WEATHER SERVICE NASHVILLE TN 154 PM CST FRI FEB 25 2011 ...THE FLOOD ADVISORY CONTINUES FOR THE CUMBERLAND RIVER...CUMBERLAND RIVER... CUMBERLAND RIVER AT NASHVILLE AFFECTING DAVIDSON COUNTY CUMBERLAND RIVER AT CLARKSVILLE AFFECTING MONTGOMERY COUNTY . HEAVY RAINFALL ACROSS MIDDLE TENNESSEE WILL CONTINUE TO AFFECT THE MAINSTREAM POTIONS OF THE CUMBERLAND RIVER FROM NASHVILLE TO CLARKSVILLE. EXPECT THE RIVER TO CONTINUE TO RISE THROUGH SATURDAY THEN TO START TO SLOWLY FALL. PRECAUTIONARY/PREPAREDNESS ACTIONS... STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA FOR FURTHER INFORMATION FROM THE NATIONAL WEATHER SERVICE. && TNC037-260754- /O.CON.KOHX.FL.Y.0001.000000T0000Z-110227T0000Z/ /NAST1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 154 PM CST FRI FEB 25 2011 THE FLOOD ADVISORY CONTINUES FOR THE CUMBERLAND RIVER AT NASHVILLE * UNTIL SATURDAY EVENING. * AT 01PM FRIDAY THE STAGE WAS 27.6 FEET. * FLOOD STAGE IS 40.0 FEET. * AT 30.0 FEET...IN DOWNTOWN NASHVILLE THE FIRST GRASSY AREA OF THE RIVERFRONT LANDING...AND THE ACCESS POINT ON THE EAST SIDE OF THE RIVER NEAR L P FIELD ARE INUNDATED. * AT 25.0 FEET...IN DOWNTOWN NASHVILLE THE RIVERFRONT AREAS ON BOTH SIDES OF THE RIVER BEGIN TO BE INUNDATED. $$ TNC125-260754- /O.CON.KOHX.FL.Y.0002.000000T0000Z-110227T1800Z/ /CKVT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 154 PM CST FRI FEB 25 2011 THE FLOOD ADVISORY CONTINUES FOR THE CUMBERLAND RIVER AT CLARKSVILLE * UNTIL SUNDAY AFTERNOON. * AT 01PM FRIDAY THE STAGE WAS 36.7 FEET. * FLOOD STAGE IS 46.0 FEET. * THE RIVER WILL CONTINUE TO RISE TO NEAR 42.6 FEET BY TOMORROW EARLY AFTERNOON. * AT 40.0 FEET...WATER LEVELS APPROACH LOW LYING AREAS ALONG THE BANKS. $$
320 WGUS84 KOHX 260011 FLSOHX FLOOD ADVISORY NATIONAL WEATHER SERVICE NASHVILLE TN 611 PM CST FRI FEB 25 2011 ...THE FLOOD ADVISORY CONTINUES FOR THE CUMBERLAND RIVER...CUMBERLAND RIVER... CUMBERLAND RIVER AT NASHVILLE AFFECTING DAVIDSON COUNTY CUMBERLAND RIVER AT CLARKSVILLE AFFECTING MONTGOMERY COUNTY . . HEAVY RAINFALL ACROSS MIDDLE TENNESSEE WILL CONTINUE TO AFFECT THE MAINSTREAM POTIONS OF THE CUMBERLAND RIVER FROM NASHVILLE TO CLARKSVILLE. EXPECT THE RIVER TO CONTINUE TO RISE THROUGH SATURDAY THEN TO START TO SLOWLY FALL. PRECAUTIONARY/PREPAREDNESS ACTIONS... STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA FOR FURTHER INFORMATION FROM THE NATIONAL WEATHER SERVICE. && TNC037-261211- /O.CON.KOHX.FL.Y.0001.000000T0000Z-110227T0000Z/ /NAST1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 611 PM CST FRI FEB 25 2011 THE FLOOD ADVISORY CONTINUES FOR THE CUMBERLAND RIVER AT NASHVILLE * UNTIL SATURDAY EVENING. * AT 05PM FRIDAY THE STAGE WAS 28.0 FEET. * FLOOD STAGE IS 40.0 FEET. $$ TNC125-261211- /O.CON.KOHX.FL.Y.0002.000000T0000Z-110227T1800Z/ /CKVT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 611 PM CST FRI FEB 25 2011 THE FLOOD ADVISORY CONTINUES FOR THE CUMBERLAND RIVER AT CLARKSVILLE * UNTIL SUNDAY AFTERNOON. * AT 05PM FRIDAY THE STAGE WAS 37.2 FEET. * FLOOD STAGE IS 46.0 FEET. * THE RIVER WILL CONTINUE TO RISE TO NEAR 40.7 FEET BY AFTER MIDNIGHT TOMORROW. * AT 40.0 FEET...WATER LEVELS APPROACH LOW LYING AREAS ALONG THE BANKS. $$
557 WGUS84 KOHX 261753 FLSOHX FLOOD ADVISORY NATIONAL WEATHER SERVICE NASHVILLE TN 1152 AM CST SAT FEB 26 2011 ...THE FLOOD ADVISORY IS CANCELLED FOR THE CUMBERLAND RIVER... CUMBERLAND RIVER AT NASHVILLE AFFECTING DAVIDSON COUNTY CUMBERLAND RIVER AT CLARKSVILLE AFFECTING MONTGOMERY COUNTY . DRY WEATHER IS EXPECTED TODAY...AND RIVERS ARE RUNNING BELOW ACTION STAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA FOR FURTHER INFORMATION FROM THE NATIONAL WEATHER SERVICE. && TNC037-261822- /O.CAN.KOHX.FL.Y.0001.000000T0000Z-110226T1800Z/ /NAST1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1152 AM CST SAT FEB 26 2011 THE FLOOD ADVISORY IS CANCELLED FOR THE CUMBERLAND RIVER AT NASHVILLE * AT 11AM SATURDAY THE STAGE WAS 28.0 FEET. * FLOOD STAGE IS 40.0 FEET. * THE RIVER WILL CONTINUE TO FALL TO NEAR 23.0 FEET BY TOMORROW MORNING. $$ TNC125-261822- /O.CAN.KOHX.FL.Y.0002.000000T0000Z-110226T1830Z/ /CKVT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1152 AM CST SAT FEB 26 2011 THE FLOOD ADVISORY IS CANCELLED FOR THE CUMBERLAND RIVER AT CLARKSVILLE * AT 11AM SATURDAY THE STAGE WAS 37.6 FEET. * FLOOD STAGE IS 46.0 FEET. * THE RIVER WILL CONTINUE TO FALL TO NEAR 35.5 FEET BY TOMORROW MORNING. $$
What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this river flood advisory went out at Feb 24, 10:12 AM CST, 6 minutes earlier.
Area forecast discussion, Feb 24, 10:12 AM CST, 6 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE NASHVILLE TN 1012 AM CST THU FEB 24 2011 .UPDATE... SAT IMAGERY SHOWING SOME BREAKS IN OVC THIS MORNING...AND LOCAL WRF MODEL SHOWING THE POTENTIAL FOR MID TO UPPER 60S ACROSS MUCH OF MID STATE...AND AT LEAST LOWER 60S PLATEAU...THUS WILL MAINTAIN CURRENT AFTERNOON HIGH TEMPERATURE FORECASTS AS OF NOW. WITH LOCATIONS GENERALLY ALONG AND WEST OF I-65 NOW IN A MODERATE RISK OF SVR TSTMS...EXPECTED TO START POSSIBLY BY LATE AFTERNOON INTO THE EVENING HOURS...AS STRONG SFC LOW AND ASSOCIATED COLD FRONT MOVE THRU THE MID STATE FROM AROUND 25/05Z-25/12Z...WILL CONTINUE WITH PREVIOUS EVENING WORDING. ALSO INTRODUCED A SLIGHT CHANCE OF SHWRS FOR LOCATIONS GENERALLY E OF I-65 THRU THE MID MORNING HOURS ON FRI...AS SOME MOISTURE POTENTIAL IS EXPECTED TO REMAIN BEHIND SFC FRONTAL PASSAGE. .HYDROLOGY... WITH HPC SHOWING THE POTENTIAL OF UP TO FIVE INCHES OF TOTAL RAINFALL JUST N OF THE MID STATE...WITH THE HEAVIEST RAINFALL POTENTIAL BETWEEN 25/00Z-26/06Z...HAVE MADE SLIGHT ADJUSTMENT UPWARD THIS MORNING TO GRIDDED QPF VALUES...HAVING THEM MORE IN LINE WITH HPC FORECASTED GRIDDED AMOUNTS. THESE QPF VALUES ARE ALSO MORE IN LINE WITH THE MOST RECENT HIGH RESOLUTION RAPID REFRESH MODEL UPDATE CYCLE RUNS. THE RED RIVER NEAR PORT ROYAL HAS BEEN PLACED UNDER A FLOOD WARNING THRU SAT NIGHT...AFFECTING MONTGOMERY AND ROBERTSON COUNTIES. WITH ALL THIS IN MIND...WILL GO WITH AN ADDITIONAL THREE INCHES POSSIBLE ACROSS THE LAND BETWEEN THE LAKES REGION...TO AROUND AN ADDITIONAL ONE AND ONE HALF INCHES IN THE NASHVILLE METROPOLITAN AREA...TO AROUND AN ADDITIONAL INCH ACROSS THE CUMBERLAND PLATEAU...TO JUST OVER AN INCH ACROSS S PORTIONS OF MID TN...NEAR THE TN/AL BORDER...THRU 25/12Z. && .PREV DISCUSSION.../ISSUED 844 AM CST THU FEB 24 2011/ UPDATE... UPDATED SUITE OF FORECAST PRODUCTS TO REFLECT A CHANCE OF RAIN TO NEAR 100 PERCENT ACROSS THE ENTIRE MID STATE...MENTION OF LOCALLY HEAVY RAINFALL POSSIBLE GENERALLY ALONG AND ACROSS THE LOCATIONS UNDER THE FLASH FLOOD WATCH...AND CLOUDY SKIES ACROSS THE ENTIRE MID STATE...FOR TODAY. PREV DISCUSSION.../ISSUED 503 AM CST THU FEB 24 2011/ UPDATE...ADDED AVIATION SECTION. AVIATION...BNA/CSV...WMFNT HAS DEVELOPED ACROSS NRN MID TN THIS MRNG, W/ WARM, MOIST AIR ADVECTING NORTHWARD INTO THE REGION. MOST OF THE OVERNIGHT ACTIVITY IS NOW NORTH OF BNA/CSV, W/ A LULL IN THE WX FOR THE NEXT FEW HRS. EXPECT RA TO PERSIST MOST OF THE DAY AND EVENING, W/ A PRE-FRONTAL SQUALL LINE COMING THROUGH DURING THE LATE MRNG/EARLY AFTN, AND ANOTHER SQUALL LINE W/ THE MAIN CDFNT DURING THE LATE EVENING/EARLY OVERNIGHT PERIOD. OVERALL, EXPECT LOW CLOUDS AND REDUCED VSBY FOR THE BETTER PART OF THE TAF PERIOD, WITH SOUTHERLY WINDS INCRSG DURING THE EVENING W/ THE APPROACH OF THE CDFNT. PREV DISCUSSION... /ISSUED 358 AM CST THU FEB 24 2011/ A HEAVY RAIN EVENT AND POTENTIAL FOR SEVERE THUNDERSTORMS FOR THE MID STATE TODAY AND TONIGHT... EVERYONE IS ADVISED TO STAY TUNED TO A RELIABLE SOURCE OF WEATHER INFORMATION TODAY AND TONIGHT AND LISTEN FOR ANY WEATHER WARNINGS THAT MIGHT BE ISSUED... SHORT TERM...SHOWERS AND THUNDERSTORMS RAPIDLY DEVELOPED ACROSS THE MID STATE OVERNIGHT AND BY 330 AM WERE CONCENTRATED MAINLY OVER NORTHERN PARTS OF OUR AREA. TEMPERATURES WERE MILD, RANGING FROM THE UPPER 40S ALONG THE CUMBERLAND PLATEAU TO LOWER 50S NORTH AND MIDDLE TO UPPER 50S SOUTH. SKIES WERE CLOUDY ACROSS THE AREA. HOWEVER, AS A STRONG WAA PATTERN SETS UP TODAY, CIGS ARE EXPECTED TO GO BROKEN OVER SOUTHERN PARTS OF THE MID STATE, ALLOWING MAX TEMPERATURES TO RAPIDLY PUSH INTO THE LOWER 70S NEAR THE ALABAMA BORDER. ELSEWHERE, HIGHS ARE FORECAST TO BE IN THE 60S. THUNDERSTORMS ARE STILL EXPECTED TO FOCUS MAINLY ACROSS OUR NORTHWESTERN AREAS, MAINLY NORTH AND WEST OF NASHVILLE, AS SURFACE BOUNDARY SETS UP ACROSS SOUTHERN KENTUCKY. HEAVY SHOWERS AND THUNDERSTORMS HAVE ALREADY LINED UP IN THAT AREA, AND DROPPED RADAR-ESTIMATED RAIN AMOUNTS OF AN INCH OR MORE OVER THE LAST THREE HOURS. A FLOOD WATCH REMAINS IN EFFECT FOR TODAY AND TONIGHT, AND IT STILL LOOKS LIKE OUR NORTHWESTERN COUNTIES COULD RECEIVE BETWEEN 3 AND 4 INCHES OF RAIN BETWEEN THIS MORNING AND MIDNIGHT TONIGHT, WITH LOCALIZED AMOUNTS POSSIBLY EVEN HIGHER. SUCH RAINFALL WILL LIKELY PRODUCE SOME FLOOD PROBLEMS AND THOSE IN THE WATCH AREA ARE ADVISED TO STAY TUNED TO A RELIABLE SOURCE OF INFORMATION IN CASE ANY FLOOD WARNINGS ARE ISSUED. A LOW PRESSURE AREA IS STILL FORECAST TO RIDE UP THE BOUNDARY AND CROSS NEAR, OR OVER, NORTHWESTERN MIDDLE TENNESSEE TONIGHT. THIS WILL LIKELY PUSH A SQUALL LINE ACROSS THE MID STATE, BRINGING ANOTHER ROUND OF HEAVY RAINFALL, AS WELL AS AN INCREASED POTENTIAL FOR SEVERE THUNDERSTORMS. SPC HAS PLACED EXTREME WESTERN MIDDLE TENNESSEE IN A MODERATE RISK AREA FOR SEVERE STORMS, WITH A SLIGHT RISK OVER THE REMAINDER OF OUR FORECAST AREA. IT LOOKS LIKE A LOW CAPE-HIGH HELICITY ENVIRONMENT, WITH POTENTIAL FOR ISOLATED SUPERCELLS, DAMAGING STRAIGHT LINE WINDS, HAIL, AND EVEN A FEW TORNADOES. THE BOUNDARY OVER SOUTHERN KENTUCKY WILL ACCELERATE SOUTHWARD TONIGHT, AS THE LOW TRACKS OFF TO THE NORTHEAST AND SHOULD BE READY TO PUSH OUT OF THE MID STATE BY SUNRISE FRIDAY. STILL LOOKS LIKE A DAY OR SO OF QUIET WEATHER FRIDAY NIGHT THROUGH SATURDAY NIGHT. HOWEVER, ANOTHER POTENT STORM SYSTEM IS FORECAST TO SWEEP IN SUNDAY AND MONDAY, LIKELY BRINGING ANOTHER ROUND OF HEAVY RAINFALL AND SEVERE THUNDERSTORM POTENTIAL. LONG TERM...AFTER THE NEXT STORM SYSTEM EXITS OUR AREA MONDAY NIGHT, WE SHOULD BE ABLE TO RECOVER WITH A FEW DAYS OF QUIET WEATHER TOWARD MID-WEEK, AS HIGH PRESSURE BUILDS IN ACROSS THE AREA. && .OHX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR TNZ005>011-022>031- 033-056-057-059. && 31
Hazardous weather outlook, Feb 24, 7:18 AM CST, 3 hours before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NASHVILLE TN 718 AM CST THU FEB 24 2011 TNZ005>011-022>034-056>066-075-077>080-093>095-251130- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 718 AM CST THU FEB 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... A FLOOD WATCH IS IN EFFECT FOR NORTHERN AND NORTHWEST MIDDLE TENNESSEE UNTIL 600 AM FRIDAY. A STRONG LOW PRESSURE SYSTEM WILL MOVE ACROSS THE MID STATE TODAY AND TONIGHT. MOST AREAS CAN EXPECT A TOTAL OF 1 TO 2 INCHES OF RAIN. AREAS TO THE NORTH AND WEST OF NASHVILLE CAN EXPECT 2 TO 3 INCHES, WITH THE CLARKSVILLE AND DOVER AREAS RECEIVING 3 TO 4 INCHES. THERE IS ALSO A MODERATE RISK OF SEVERE THUNDERSTORMS FOR THE WESTERN HALF OF MIDDLE TENNESSEE, INCLUDING THE NASHVILLE METRO AREA, WITH A SLIGHT RISK ACROSS THE REMAINDER OF THE MID STATE TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... A STRONG COLD FRONT IS FORECAST TO SWEEP ACROSS MIDDLE TENNESSEE LATE SUNDAY NIGHT OR MONDAY MORNING, BRINGING THE POSSIBILITY OF WIDESPREAD THUNDERSTORM ACTIVITY. .SPOTTER CALL TO ACTION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN ROSE
In the hours before
Local storm report, Feb 24, 8:33 AM CST, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
833 AM CST THU FEB 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0829 AM TSTM WND DMG S WESTMORELAND 36.56N 86.25W
02/24/2011 SUMNER TN EMERGENCY MNGR
HOUSE STRUCK BY LIGHTNING AROUND 430 AM. HOUSE LOCATED ON
BUTT ROAD IN NORTH CENTRAL SUMNER CO. REPORTED BY EM MGR.
&&
TBOUCHERLocal storm report, Feb 24, 8:41 AM CST, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NASHVILLE TN
841 AM CST THU FEB 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0829 AM LIGHTNING S WESTMORELAND 36.56N 86.25W
02/24/2011 SUMNER TN EMERGENCY MNGR
HOUSE STRUCK BY LIGHTNING AROUND 430 AM. HOUSE LOCATED ON
BUTT ROAD IN NORTH CENTRAL SUMNER CO. REPORTED BY EM MGR.
&&
TBOUCHERThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 3:55 AM CST | Flash Flood Warning | OHX | Stewart | 3 hr |
| Feb 24, 4:18 AM CST | Flash Flood Warning | OHX | Cumberland, Fentress | 3 hr |
| Feb 24, 9:57 AM CST | River Flood Warning | OHX | Montgomery, Robertson | 32 hr |
| Feb 24, 10:18 AM CST | River Flood Advisory | OHX | Davidson | 50 hr |
| Feb 24, 10:18 AM CST | River Flood Advisory | OHX | Davidson | 27 hr |
| Feb 24, 10:18 AM CST | River Flood Advisory | OHX | Davidson | 27 hr |
| Feb 24, 10:18 AM CST | River Flood Advisory | OHX | Davidson | 27 hr |
| Feb 24, 10:18 AM CST | River Flood Advisory | OHX | Davidson | 27 hr |
Nearby
River Flood Advisories in Tennessee, 2011Every river flood advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.